for weight loss only. I'm not diabetic. What are the side effects that you are getting on this. I also read alot of people are cutting carbs and sugar. My pharmacist told me I didn't need to change my diet. How much weight did you loose and how long does it take to happen. Thanks in advance for your answers. Smileyhappy.
27 May 2011
Sorry, I do not have any answers for you either but I am very interested to see responses and see how it goes for you. No change in diet or exercise? I find it hard to believe that a pill alone will cause much weight loss, over time. Wonder what the results would be if you did change your diet and some exercise? I'll be watching this and hoping for the best for you. Just call us your cheerleading squad!!
27 May 2011
I did not know this med was used for weight loss it is a med for those of us who are diabetic it lowers the blood sugar I would think if you are using it for any thing eles it would make you sick just my thoughts My self I can not take it it makes me sick and I am a diabetic
27 May 2011
I was put on this medication for a while until they were able to stabalize my blood sugar, I can't give you answers as far as weight control goes but it is my wish that you do have good results with this and that you are able to loose the weight you desire! the one thing that I noted while I was on this medication especially about the first 2 weeks was I had a lot of stomach discomfort the thing of it was it improved over time and it is my sincere hope that (and it may not even bother your stomach at all) I wish you nothing but the very best! Caringsonbj (Billy)
9 Jun 2011
how's things going now? it looks like you have been taking this for a couple weeks now is it getting any better for you?
I am new to this site and this is my first post. I was just prescribed the Metformin 500 mgs twice a day as well. I haven't started it yet. Of course I'm leery. My doctor prescribed it for weight loss but I'm also border line diabetic. So I'm not sure if this would work for me.
I've had chronic back pain for over 10 years and have been on and off so many different medications. But over all the only thing my history has perfected is my weight gain which has then caused more issues like depression. I can't do a lot of excersing due to the back pain.
I'd appreciate any feedback you can give me or anyone else that might read this as well. thanks!
24 Apr 2012
I was given Mediformin for losing weight as well. I am pre type 2 diabetes... means I "might" get it in five years. So I do not find that I am having the same issues. I have not taken it like I should... I'm a bad pill taker but getting used to it. Any comments on this would be great. I hope I don't get nausea or diarrhea etc. from it. You guys mentioned different doctors saying different things... like the symptoms should go away and then the endocrinologist saying that you should stop taking it all together... well... my endocrinologist gave me the prescription sooo may be no one really knows. Sounds like the most reasonable answer, but if someone has taken it for a long time who was not diabetic and HAS lost weight, I would appreciate your comments. Thanks
3 Jun 2013
Will I was diagnosed about 3 years ago with type 2. you have diabetes from to much sugar in your system of course you need to cut back on the sugar and the carbs. I would suggest you cut back by cutting out all white starches such as bread instead eat wheat or whole grain. Pasta same way. I also have started exercising which has helped me lose the weight and keep it off. in the 3 years since i was diagnose and made the change to my diet and exercise i have lost over the years about about 50 to 6 0 pounds and kept it off. It is alot easier to change your eating habits then you would thing and there are so many things online that can help you. Try the weight watchers diet for 3 mos that will teach you how to eat then keep it up after not having to continue the weight watchers . They actually have a system just for diabetics. If you need further assistance please email me I will be glad to help.
- Metformin Information for Consumers
- Metformin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metformin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
twice a day to loose weight. Well it did not go well. It made me tired alot. It constipated me and I felt nauseated alot and vomited twice in one ...
6 answers • 4 Jun 2011
I started out about a year ago taking Metformin 500mg twice a day. Then a few months later the Dr. increased my dose to 800mg twice a day. Ever since ...
1 answer • 30 Nov 2011
im type 2 and my dr wants me to take metformin twice a day but i dont usually eat breakfast more of lunch and dinner. i walk a mile a day to lose ...
2 answers • 1 Jan 2012
A1C normal for 4 years, should I ask doc to reduce cause I feel I'm gaining weight the longer I'm taking it, but I have no other side ...
6 answers • 3 Dec 2012
When first diagnosed with diabetes, I was given Victoza, and had no noticable side effects. My dr added Metformin, 500mg 2xday, because my AC1 was ...
6 answers • 11 Mar 2013